| Model Number |
M0063901020 |
| Medical Device Problem Codes |
Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: device code a0401 captures the reportable event of pull wire break.
Event or Problem Description
It was reported that a zero tip basket device was used during a ureteroscopic lithotripsy procedure.During the procedure, when using the basket, the wire suddenly broke.The procedure was completed with another of the same device with no patient complications.
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: device code a0401 captures the reportable event of pull wire break.Block h11: investigation results.The returned zero tip basket was analyzed, and a visual evaluation noted that the handle returned disassembled.It was also noted that the cannula and pull wire were out of the sheath.Media analysis shows with the picture provided by the customer that the basket with sheath torn at the proximal section.Microscopic examination was performed under magnification, and it was noticed that the basket wires returned in good condition.The pull wire returned attached to the handle cannula and to the notch cannula.Additionally, the basket attached to the notch cannula.The sheath returned stretch at the distal section and torn at the proximal, middle and distal section.The handle cannula was kinked.With all the available information, boston scientific concludes that the reported event of pull wire break was not confirmed since it was not possible to identify any evidence of the alleged issue on the device, since the pull wire returned in good conditions.The observed findings of sheath stretched at the distal section and torn at the proximal, middle and distal section, also, the handle cannula kinked could be related to handling and manipulation of the device during procedure, it is probable that an excess of force applied to the device such as operational factors during their use could have led to the issues observed.Taking all available information into consideration, an investigation conclusion code of adverse event related to procedure was assigned to this investigation.
Event or Problem Description